New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 6/1/2009 8:30 AM (GMT -7)   
I need some suggestions.  I'm at the end of my rope with this acne caused by the Methotrexate.  I've tried OTC stuff.  I even tried Aczone rx'd by my dermy.  All that stuff did was peel my skin off cry    I can cover it up with makeup only so much but they are painful and I get them on my scalp too.
 
Anyone have any suggestions?
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007, Localized Scleroderma 2009
 
Meds: Plaquenil 400mg/day, Pred 2.5 mg/day (tapering), Methotrexate 10mg/week, Hydrocodone PRN, Fiorinal PRN, Baby aspirin, Prenatal Multi, Vit E, B12, Fish Oil, Biotin, Calcium


elcamino
Veteran Member


Date Joined Sep 2005
Total Posts : 1744
   Posted 6/1/2009 8:36 AM (GMT -7)   

I also take mtx, but I have never gotten any acne associated with it.  Have you ever had it checked out by a dermatologist?  Especially if your rheumy's advice didn't help much?

 

El


Current dx: Rheumatoid Arthritis
Suspected dx: UCTD/Early Lupus
Current Meds: Enbrel, Plaquenil, Methotrexate, nexium, tramadol, nasonex,Tylenol PM
Past Meds: Relafen, Vioxx, Mobic, Voltaren, Sulfasalazine, Entocort, Prednisone, Humira, Reglan, zyrtec, zegerid, aciphex


honbunnie
Regular Member


Date Joined Mar 2009
Total Posts : 31
   Posted 6/1/2009 9:11 AM (GMT -7)   
You have prednisone in your signature. Are you still taking it? It can cause acne. Maybe it will help when you taper off. I am on methotrexate too and did not have the increase in breakouts until prednisone was added. Maybe your doctor could get you a round of antibiotics.

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 6/1/2009 9:18 AM (GMT -7)   
Thanks. I will check with my rheumy. I only checked with my dermy because I thought he could do something for it. He gave me a rx for Aczone and some samples and they really were too strong for my face. Never did fill the RX.

I have been taking Pred longer than the MTX and Pred never gave me problems with acne so I attribute this to the MTX but you are right, maybe its the combo thats causing the problems. Believe me its not a vanity thing because I pretty much threw that out the window a long time ago. I just hate these bumps and they are very painful. I have an appt on 6/17 and I will bring this up with the rheumy.
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007, Localized Scleroderma 2009
 
Meds: Plaquenil 400mg/day, Pred 2.5 mg/day (tapering), Methotrexate 10mg/week, Hydrocodone PRN, Fiorinal PRN, Baby aspirin, Prenatal Multi, Vit E, B12, Fish Oil, Biotin, Calcium, Folic Acid


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 6/4/2009 10:39 AM (GMT -7)   
When I first started MTX I did get a little acne but it would only be one or two bumps.... never mentioned it to rheumy so I don't know if it's a common side effect or not. I hope you find some relief soon!
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:48 AM (GMT -7)
There are a total of 2,735,214 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
191 Guest(s), 3 Registered Member(s) are currently online.  Details
tidalmouse, magoo2, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer